Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 2, NWS Lubbock, TX

May 31, 2006Garza County, Texas

NWS Lubbock, TX issued this flash flood warning at May 31, 2006, 12:51 AM CDT for Garza County, Texas. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2006, 12:51 AM CDT (05:51 UTC)
Expired
May 31, 2006, 2:45 AM CDT
In force
114 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Garza County, TX

The radar

The Lubbock radar (KLBB), 67 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 12:58 AM CDTFLASH FLOODPost, TXMOTORISTS RESCUED FROM FLOWING FLOOD WATERS. WATER 1.5 FEET DEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3549 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 310555
FFWLUB
TXC169-310745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1251 AM CDT WED MAY 31 2006

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GARZA COUNTY IN NORTHWEST TEXAS.

* UNTIL 245 AM CDT

* AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER A LARGE PART OF GARZA 
  COUNTY. UP TO 1.25 INCHES OF RAIN HAS ALREADY FALLEN IN AND AROUND
  POST...AND ADDITIONAL RAINFALL TOTALS OF AT LEAST AN INCH REMAIN 
  POSSIBLE. THIS WILL RESULT IN FLASH FLOODING OVER MUCH OF GARZA 
  COUNTY...ESPECIALLY IN AND NEAR POST.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE LAKE ALAN
  HENRY...JUSTICEBURG...POST AND GRAHAM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. BE ESPECIALLY CAUTIOUS AT NIGHT. IF FLASH FLOODING IS OBSERVED 
ACT QUICKLY...MOVE TO HIGHER GROUND. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY...
AND TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT 
ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTOMOBILE.

LAT...LON 3335 10154 3296 10154 3297 10105 3336 10106

$$
2 follow-up statements
000 
WGUS74 KLUB 310603
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
100 AM CDT WED MAY 31 2006

TXC169-310745-
GARZA TX-
100 AM CDT WED MAY 31 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR GARZA
COUNTY...

AT 1258 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MOTORISTS 
TRAPPED IN FLOWING FLOOD WATERS IN POST.

ADDITIONAL HEAVY RAINFALL WILL PERSIST OVER MUCH OF GARZA COUNTY THROUGH 2 
AM CDT. FLASH FLOODING OF MANY AREA ROADWAYS AND CITY STREETS IS OCCURRING
OR IS IMMINENT IN THE POST VICINITY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS.

TURN AROUND...DONT DROWN.

LAT...LON 3335 10154 3296 10154 3297 10105 3336 10106

$$
000 
WGUS74 KLUB 310642
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
139 AM CDT WED MAY 31 2006

TXC169-310745-
GARZA TX-
139 AM CDT WED MAY 31 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR GARZA
COUNTY...

AT 132 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT
SOME STREET FLOODING IN POST. FLOOD WATERS WERE FLOWING 1.5 FEET DEEP 
IN SOME LOCATIONS. 

AT 138 PM CDT...THUNDERSTORMS AND HEAVY RAINFALL WERE SUBSIDING OVER 
THE POST VICINITY. HEAVY RAINS CONTINUED OVER SOUTHEASTERN GARZA COUNTY
NEAR JUSTICEBURG. RUNOFF AND CONTINUED HEAVY RAINFALL IN THE SOUTHEASTERN 
PARTS OF THE WARNED AREA WILL LIKELY RESULT IN ADDITIONAL FLASH FLOODING
THROUGH 245 AM CDT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3335 10154 3296 10154 3297 10105 3336 10106

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 30, 10:43 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 30, 10:43 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1043 PM CDT TUE MAY 30 2006

.UPDATE...
SEVERE EVENT CONTINUES OVER THE CENTRAL SOUTH PLAINS. PREVIOUS
FORECAST PACKAGE CONTINUES TO BE VALID WITH 40 TO 50 PERCENT POPS.
HAVE UPDATED TO REMOVE MENTION OF THE SEVERE THUNDERSTORM WATCH
THAT EXPIRED AT 10 PM.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, May 30, 11:36 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1136 AM CDT TUE MAY 30 2006

TXZ021>044-311645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1136 AM CDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE REGION. THE PRIMARY THREATS FROM THESE
STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS...BUT
ISOLATED TORNADOES ARE POSSIBLE MAINLY ACROSS THE EXTREME
SOUTHERN PANHANDLE AND NORTHERN ROLLING PLAINS. SOUTHEASTERLY LOW-
LEVEL FLOW HAS BROUGHT AMPLE MOISTURE BACK INTO MOST OF WEST TEXAS...
WITH THE DRYLINE LOCATED FROM THE WESTERN TEXAS PANHANDLE INTO
EASTERN NEW MEXICO. ADDITIONALLY...AN UPPER LEVEL TROUGH OF LOW
PRESSURE WILL MOVE OUT OF THE ROCKIES INTO THE HIGH PLAINS LATER TODAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE
DRYLINE AND THEN MOVE EASTWARD THROUGH THE AREA. THESE STORMS
SHOULD ENCOUNTER SUFFICIENT INSTABILITY AND WIND SHEAR TO ROTATE AND
BECOME SEVERE AS THEY MOVE EAST. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS POSSIBLE NEAR A OUTFLOW BOUNDARY LOCATED ACROSS THE
ROLLING PLAINS.

THUNDERSTORMS MAY ORGANIZE INTO A CLUSTER ACROSS THE PANHANDLE THIS
EVENING AND THEN MOVE SOUTHEAST ACROSS MAINLY THE NORTHERN AND
EASTERN SECTIONS OF THE AREA THROUGH THE OVERNIGHT HOURS. DAMAGING
WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS....BUT LARGE
HAIL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE
ENTIRE AREA WEDNESDAY AND OVER THE WESTERN SOUTH PLAINS AND
SOUTHWEST TEXAS PANHANDLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 30, 10:13 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1013 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     PADUCAH                 34.01N 100.30W
05/30/2006                   COTTLE             TX   FIRE DEPT/RESCUE

            TWO INCH DIAMETER TREE LIMBS DOWNED ON THE STREETS OF
            PADUCAH. WIND DURATION BETWEEN 930PM AND 945PM.

&&

LAMARRE
Local storm report, May 30, 10:24 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1024 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             1 S WOLFFORTH           33.49N 102.01W
05/30/2006  E0.88 INCH       LUBBOCK            TX   FIRE DEPT/RESCUE

            PEA TO NICKEL SIZE HAIL COVERING THE GROUND. HAIL
            DURATION FROM 1013 PM TO 1022 PM.

&&

LAMARRE
Special weather statement, May 30, 10:27 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1027 PM CDT TUE MAY 30 2006

TXZ032-038-310400-
COTTLE TX-KING TX-
1027 PM CDT TUE MAY 30 2006

...LINE OF STRONG THUNDERSTORMS ACROSS KING AND COTTLE COUNTIES...

AT 1021 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 4 MILES EAST OF SWEARINGEN TO 7
MILES WEST OF GUTHRIE. THESE STORMS MAY PRODUCE SMALL HAIL AND
LOCALLY STRONG WIND GUSTS TO 50 MPH AS THEY MOVE EAST AT 15 MPH.

LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING ARE ALSO LIKELY.
Local storm report, May 30, 11:22 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1122 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             5 WSW SLATON            33.41N 101.72W
05/30/2006  E0.88 INCH       LUBBOCK            TX   BROADCAST MEDIA

            KCBD MEDIA STORM CHASE TEAM REPORT. HAIL REPORTED TO BE
            COVERING THE ROAD TO A DEPTH OF 2 INCHES.

&&

LAMARRE
Special weather statement, May 30, 11:47 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1147 PM CDT TUE MAY 30 2006

TXZ036-041-042-310530-
CROSBY TX-GARZA TX-LYNN TX-
1147 PM CDT TUE MAY 30 2006

...LINE OF STRONG THUNDERSTORMS ACROSS LYNN...GARZA AND CROSBY
COUNTIES...

AT 1143 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM LORENZO TO 16 MILES NORTHEAST OF
SLATON 14 MILES SOUTHWEST OF POST...MOVING EAST AT 25 MPH.

THESE STORMS MAY PRODUCE SMALL HAIL...LOCALLY STRONG WIND
GUSTS...HEAVY RAINFALL...AND DANGEROUS LIGHTNING.
Special weather statement, May 31, 12:36 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1236 AM CDT WED MAY 31 2006

TXZ042-310600-
GARZA TX-
1236 AM CDT WED MAY 31 2006

...LINE OF STRONG THUNDERSTORMS ACROSS GARZA COUNTY...

AT 1235 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTHWEST OF GRAHAM TO 10
MILES NORTHWEST OF POST TO 19 MILES SOUTHWEST OF POST. THE STORMS
WERE MOVING EAST 20 MPH.

SMALL HAIL AND LOCALLY STRONG WIND GUSTS TO 55 MPH ARE POSSIBLE WITH
THESE STORMS. SEEK SHELTER INDOORS.

HEAVY RAINFALL MAY ALSO RESULT IN LOCALIZED FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT
CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:02 PM CDTSevere Thunderstorm WarningLUBHale, Lamb43 min
May 30, 7:46 PM CDTSevere Thunderstorm WarningLUBLamb44 min
May 30, 8:20 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock40 min
May 30, 8:26 PM CDTSevere Thunderstorm WarningLUBChildress, Hall49 min
May 30, 8:32 PM CDTSevere Thunderstorm WarningLUBLamb28 min
May 30, 9:01 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock44 min
May 30, 9:14 PM CDTSevere Thunderstorm WarningLUBCottle, Motley46 min
May 30, 9:47 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock58 min
May 30, 9:52 PM CDTSevere Thunderstorm WarningLUBTerry38 min
May 30, 10:39 PM CDTSevere Thunderstorm WarningLUBLynn51 min
May 30, 11:01 PM CDTSevere Thunderstorm WarningLUBLubbock59 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.